Alert archive / North Dakota / Flash Flood Warnings in 2013

Flash Flood Warning 11, NWS Bismarck, ND

June 22, 2013Burleigh County, Morton County, North Dakota

NWS Bismarck, ND issued this flash flood warning at Jun 22, 2013, 9:38 PM CDT for Burleigh County, Morton County, North Dakota. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2013, 9:38 PM CDT (02:38 UTC)
Expired
Jun 23, 2013, 3:30 AM CDT
In force
6 hr
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Flood severity
None

Counties Burleigh County, ND, Morton County, ND

The radar

The Bismarck radar (KBIS), 5 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 9:41 PM CDTFLASH FLOODBismarck, ND5 TO 6 INCHES OF WATER OVER 12TH AVENEUE NEAR THE INTERSECTION WITH BISMARCK EXPRESSWAY.
Jun 22, 9:47 PM CDTHEAVY RAIN 1Bismarck, NDONE INCH OF RAIN IN TEN MINUTES. REPORTED BY NWS EMPLOYEE.
Jun 22, 9:54 PM CDTFLASH FLOODBismarck, NDONE FOOT OF WATER OVER ROADWAY NEAR 26TH AND ROSSER. REPORTED BY NWS EMPLOYEE.
Jun 22, 10:21 PM CDTFLASH FLOODBismarck, ND8 INCHES OF RUNNING WATER OVER WASHINGTON STREET NEAR THE INTERSECTION WITH DIVIDE. REPORTED BY NWS EMPLOYEE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 2.6 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2013-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 544 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2013-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
544 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1621 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

435 
WGUS53 KBIS 230238
FFWBIS
NDC015-059-230830-
/O.NEW.KBIS.FF.W.0011.130623T0238Z-130623T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
938 PM CDT SAT JUN 22 2013

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTHWESTERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  THIS INCLUDES THE CITIES OF BISMARCK AND MANDAN

* UNTIL 330 AM CDT

* AT 935 PM CDT...SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAIN     
  WERE OVER THE BISMARCK AND MANDAN AREA.  AN INCH OR RAIN HAS       
  FALLEN...AND AN ADDITIONAL ONE TO TWO INCHES ARE LIKELY.  

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...     
  BISMARCK...MANDAN AND LINCOLN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4694 10102 4694 10045 4663 10043 4662 10101

$$

JPM/CK
3 follow-up statements
252 
WGUS73 KBIS 230324
FFSBIS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1024 PM CDT SAT JUN 22 2013

NDC015-059-230830-
/O.CON.KBIS.FF.W.0011.000000T0000Z-130623T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURLEIGH ND-MORTON ND-
1024 PM CDT SAT JUN 22 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL MORTON AND 
SOUTHWESTERN BURLEIGH COUNTIES...INCLUDING BISMARCK...MANDAN...AND 
LINCOLN UNTIL 330 AM CDT...

JUST AFTER 1000 PM CDT THUNDERSTORMS WITH TORRENTIAL RAINS CONTINUED 
TO MOVE THROUGH THE AREA. FLASH FLOODING WAS REPORTED IN PARTS OF 
BISMARCK.

UP TO TWO INCHES OF RAIN HAS ALREADY FALLEN AND ANOTHER INCH OR TWO 
IS LIKELY.

EXCESSIVE RUNOFF FROM THIS RAIN WAS CAUSING FLASH FLOODING.

DO NOT WALK OR DRIVE INTO WATER. TURN AROUND...FIND A DIFFERENT WAY 
TO GO. A FLASH FLOOD CAN KILL YOU.

&&

LAT...LON 4694 10102 4694 10045 4663 10043 4662 10101

$$

JPM/CK
448 
WGUS73 KBIS 230510
FFSBIS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1210 AM CDT SUN JUN 23 2013

NDC015-059-230830-
/O.CON.KBIS.FF.W.0011.000000T0000Z-130623T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURLEIGH ND-MORTON ND-
1210 AM CDT SUN JUN 23 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL MORTON AND
SOUTHWESTERN BURLEIGH COUNTIES UNTIL 330 AM CDT...

AT 1207 AM CDT...EXCESSIVE RAINFALL HAS ENDED IN THE BISMARCK MANDAN 
METRO AREA...HOWEVER SOME STREETS REMAIN FLOODED. CITY CREWS HAVE 
BARRICADED MANY OF THE FLOODED STREETS...BUT THERE STILL MAY BE 
AREAS THAT HAVE NOT YET BEEN BARRICADED. IF YOU COME ACROSS A 
FLOODED ROADWAY...PLEASE CONTACT LOCAL LAW ENFORCEMENT. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BISMARCK AND
MANDAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4694 10102 4694 10045 4663 10043 4662 10101

$$

HAMILTON/TARDIF-HUBER
179 
WGUS73 KBIS 230824
FFSBIS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
324 AM CDT SUN JUN 23 2013

NDC015-059-230838-
/O.EXP.KBIS.FF.W.0011.000000T0000Z-130623T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURLEIGH ND-MORTON ND-
324 AM CDT SUN JUN 23 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EAST CENTRAL MORTON
AND SOUTHWESTERN BURLEIGH COUNTIES WILL BE ALLOWED TO EXPIRE AT 330
AM CDT/230 AM MDT/...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED...OR HAVE BEEN SIGNED AND 
BARRICADED. IF YOU OBSERVE FLOODING THAT LACKS PROPER SIGNING 
OR BARRICADES...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT 
AGENCY.

LAT...LON 4694 10102 4694 10045 4663 10043 4662 10101

$$

SCHECK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 6:52 PM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jun 22, 6:52 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
652 PM CDT SAT JUN 22 2013

.UPDATE...
ISSUED AT 653 PM CDT SAT JUN 22 2013

MAIN ISSUE WITH THE EARLY EVENING UPDATE IS DEALING WITH THE
ONGOING CONVECTION IN WESTERN NORTH DAKOTA AND CONVECTION
DEVELOPING OVER LOGAN AND MCINTOSH COUNTIES IN SOUTHEAST NORTH
DAKOTA. HAVE EXTENDED THE SEVERE THUNDERSTORM WATCH #345 EAST TO
INCLUDE LOGAN...MCINTOSH AND STUTSMAN COUNTIES. BISMARCK 00Z
SOUNDING IS SHOWING GOOD MID LEVEL BULK SHEAR BUT LITTLE SHEAR IN
THE LOW LEVELS. ALSO A POSSIBLE SMALL CAP STILL AROUND 600 MB.
HOWEVER THE CELL IN MCINSOSH AND LOGAN COUNTIES WAS ABLE TO AT
LEAST BRIEFLY BREAK THE CAP. WITH ABUNDANT MOISURE OVER THE AREA
ANY CELLS THAT DO DEVELOP WILL LIKELY PRODUCE VERY HEAVY RAINFALL.
CELLS IN THE FAR WEST PRODUCED OVER AN INCH OF RAIN IN LESS THAN
AN HOUR. WILL NEED TO MONITOR FLASH FLOOD POTENTIAL WITH ANY
SUBSEQUENT CELLS THAT DEVELOP.

ONLY CHANGES WERE TO UPDATE SEVERE WORDING TO COUNTIES ADDED TO
THE SEVERE THUNDERSTORM WATCH.

UPDATE ISSUED AT 405 PM CDT SAT JUN 22 2013

FORECAST UPDATE FOR SEVERE THUNDERSTORM WATCH NUMBER 345.

UPDATED PRODUCTS SENT.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)

ISSUED AT 130 PM CDT SAT JUN 22 2013

FORECAST HIGHLIGHTS IN THE SHORT TERM PERIOD STILL STRONG TO
SEVERE STORMS TODAY/TONIGHT ALONG WITH THE POTENTIAL FOR HEAVY
RAINFALL. ADDITIONAL RAINFALL EXPECTED SUNDAY...ALTHOUGH THE RISK
FOR SEVERE THUNDERSTORMS WILL BE LOWER.

CURRENTLY...SOUTHWEST FLOW ALOFT REMAINS OVER THE DAKOTAS AHEAD
OF A LONG WAVE TROUGH CENTERED JUST WEST OF THE ROCKIES. SMALL-
SCALE EMBEDDED S/WV IMPULSES CONTINUE TO EJECT OUT OF THE BASE OF
THE TROUGH THROUGH THE CENTRAL AND NORTHERN PLAINS REGIONS. SFC
TROUGH/FRONTAL BOUNDARY IN PLACE ACROSS CENTRAL NORTH DAKOTA.

WILL SEE A GRADUAL INCREASE IN CHANCES FOR THUNDERSTORMS AS THE
DAY PROGRESSES AS CONVECTIVE PARAMETERS INCREASE ALONG THE SFC
TROUGH/FRONTAL BOUNDARY OVER CENTRAL/EASTERN ND. MODELS STRUGGLING
WITH SMALL-SCALE EMBEDDED WAVES IN SOUTHWEST FLOW ALOFT...BUT SEEM
TO BE AGREEING ON A STRONGER IMPULSE LIFTING THROUGH SOUTH DAKOTA
TOWARDS CENTRAL/EASTERN ND LATER TODAY. AS PROJECTED EARLIER BY
MODELS...0-6KM SHEAR IS INCREASING/EXPANDING EAST FROM WESTERN
NORTH DAKOTA (WHERE IT IS CURRENTLY 40-45KTS) TOWARDS MORE
FAVORABLE INSTABILITY ACROSS THE CENTRAL NEAR THE SFC TROUGH. THIS
TREND IS EXPECTED TO CONTINUE OVER THE NEXT FEW HOURS. STRONG TO
SEVERE STORMS WILL THUS BE POSSIBLE WHERE THE 0-6KM SHEAR AND
MUCAPE APPROACHING 3000 J/KG IS EXPECTED TO COINCIDE LATER TODAY
AND INTO THIS EVENING.

CONVECTION/PRECIPITATION CHANCES DECREASE FROM SOUTH TO NORTH
LATER THIS EVENING...THEN START TO INCREASE WEST LATE TONIGHT AS
THE BASE OF THE UPPER TROUGH/PARENT S/WV IMPULSE SWINGS NORTHEAST
INTO THE WESTERN DAKOTAS. THIS FEATURE CONTINUES NORTH AND EAST
SUNDAY MORNING/AFTERNOON CONTRIBUTING TO WIDESPREAD SHOWERS/SCT
THUNDERSTORMS IN THE MORNING...WITH DECREASING CHANCES FROM
SOUTHWEST TO NORTHEAST INTO SUNDAY AFTERNOON. MINIMAL CHANCES FOR
SEVERE THUNDERSTORMS AFTER TONIGHT WITH WEAKER INSTABILITY
ADVERTISED. STILL COULD SEE A FEW STRONGER STORMS EAST
LINGERING...BUT THE BETTER CHANCES FOR WIDESPREAD SEVERE SHOULD
REMAIN OFF TO OUR SOUTH AND EAST DURING THE DAY SUNDAY.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)

ISSUED AT 130 PM CDT SAT JUN 22 2013

THE PERSISTENT MOIST/UNSTABLE SOUTHWEST FLOW WITH EMBEDDED
SHORTWAVES THAT HAS RESULTED IN DAILY SHOWERS/THUNDERSTORMS WILL
LESSEN THROUGH THE LONG TERM PERIOD...AS THE UPPER FLOW REGIME
TRANSITIONS TO A WESTERLY FLOW WEDNESDAY...AND EVENTUALLY A
NORTHWESTERLY FLOW BY LATE NEXT WEEK. THAT SAID...A CHANCE OF
THUNDERSTORMS WILL CONTINUE MONDAY INTO TUESDAY AS ANOTHER SHORTWAVE
TROUGH AND ASSOCIATED SURFACE FRONT MOVES ACROSS WESTERN AND CENTRAL
NORTH DAKOTA. SOUTHERLY BOUNDARY LAYER TO H85 WINDS WILL ADVECT
HIGHER SFC TO H85 DEWPOINTS MONDAY AFTERNOON THROUGH TUESDAY.
SURFACE DEWPOINTS WILL RISE TO THE UPPER 60S TO AROUND 70F...FEELING
VERY MUGGY AND HUMID. SURFACE LOW PRESSURE IN EASTERN MONTANA MONDAY
WILL TRAVERSE THROUGH WESTERN AND CENTRAL NORTH DAKOTA MONDAY NIGHT
AND TUESDAY RESULTING IN A CHANCE FOR THUNDERSTORMS. DRIER/MORE
STABLE AIR WILL FILTER IN BY LATE TUESDAY WEST...AND TUESDAY
NIGHT/WEDNESDAY CENTRAL AS THE UPPER FLOW BECOMES WESTERLY BEHIND
THE DEPARTING SHORTWAVE AND SURFACE LOW/COLD FRONT.
WEDNESDAY/WEDNESDAY NIGHT WILL BE DRY. RIDGE OF HIGH PRESSURE
MAINTAINS PAST TRENDS IN THE LONG TERM MODELS TO BUILD OVER THE FOUR
CORNERS WITH AMPLIFICATION OF THE RIDGE AXIS INTO SOUTHERN CANADA. A
COMPENSATORY DOWNSTREAM NORTHWESTERLY FLOW RESULTS OVER NORTH DAKOTA
THURSDAY INTO SATURDAY. COUPLE OF RIDGE TOPPERS EMBEDDED WITHIN THE
NORTHWEST FLOW MAY ENHANCE THE DEVELOPMENT OF THUNDERSTORMS
ESPECIALLY AT NIGHT...ACROSS THE NORTH CENTRAL AND EAST CENTRAL
ZONES. WILL CONTINUE TO LOOK AT THOSE TRENDS IN FUTURE MODEL RUNS.

EXPECT WARM AND HUMID CONDITIONS MONDAY INTO TUESDAY WITH HIGHS WELL
INTO THE 80S...THEN LESS HUMID WEDNESDAY THROUGH SATURDAY BUT
REMAINING WARM WITH HIGHS IN THE UPPER 70S TO LOWER 80S. OVERNIGHT
LOWS WARMEST MONDAY NIGHT WITH WIDESPREAD MID TO UPPER 60S...FOLLOWED
BY MID TO UPPER 60S FOR LOWS TUESDAY MORNING IN EAST CENTRAL NORTH
DAKOTA WITH THE WEST COOLING INTO THE UPPER 50S. OVERNIGHT LOWS
THEREAFTER WILL REMAIN AROUND 60F WEDNESDAY THROUGH SATURDAY ACROSS
WESTERN AND CENTRAL NORTH DAKOTA.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 653 PM CDT SAT JUN 22 2013

VFR CONDITIONS TO START WITH AT ALL TAF SITES. ADDED A TEMPO FOR
THUNDER AT BOTH KDIK AND KISN TO START THE TAF PERIOD WITH CELLS
NEAR THESE SITES. CONTINUED MENTION OF THUNDER AT ALL SITES
THROUGH AROUND 06-08 UTC. BROUGHT A PERIOD OF MVFR CEILINGS SUNDAY
MORNING TO KJMS AS FLOW REMAINS EASTERLY HERE. WINDS TRY TO SHIFT
WEST AT REMAINING TAF SITES...WHICH SHOULD HELP TO MINIMIZE MVFR
CLOUDINESS. BROUGHT ANOTHER CHANCE OF THUNDER TO TAF SITES SUNDAY
AFTERNOON.

&&

.HYDROLOGY...

ISSUED AT 130 PM CDT SAT JUN 22 2013

WILL MAINTAIN THE FLASH FLOOD WATCH AS IS SOUTH CENTRAL AND
ACROSS THE JAMES RIVER VALLEY WITH CONTINUED CHANCES FOR STRONG TO
SEVERE THUNDERSTORMS NOW THROUGH SUNDAY AFTERNOON. ADDITIONAL
HEAVY RAINFALL OF 1 TO 3 INCHES...LOCALLY HIGHER AMOUNTS...WILL
BE POSSIBLE FOR THOSE LOCATIONS THAT HAVE SEEN SIGNIFICANT
RAINFALL AMOUNTS THE PAST FEW DAYS. SOILS HAVE LITTLE TO NO
CAPACITY TO HOLD ADDITIONAL WATER...ENHANCING RUNOFF AND THE
POTENTIAL TO AGGRAVATE THE ONGOING OVERLAND FLOODING ACROSS THE
AREA.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR NDZ023-025-036-037-
046>048-050-051.

&&

UPDATE...TWH
SHORT TERM...NH
LONG TERM...KS
AVIATION...TWH
HYDROLOGY...NH
Hazardous weather outlook, Jun 22, 1:53 PM CDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
153 PM CDT SAT JUN 22 2013

NDZ023-025-036-037-046>048-050-051-231900-
WELLS-FOSTER-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
153 PM CDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT THROUGH SUNDAY. MULTIPLE PERIODS
OF THUNDERSTORMS WILL INCREASE THE CHANCE FOR FLASH FLOODING.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT...WITH
LOCALLY HEAVY RAINFALL POSSIBLE. SOME STORMS MAY BE SEVERE WITH
LARGE HAIL...DAMAGING WINDS...AND PERHAPS AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE MONDAY THROUGH
TUESDAY NIGHT.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER NORTH CENTRAL AND
EAST CENTRAL NORTH DAKOTA THURSDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING TO THE
NATIONAL WEATHER SERVICE IN BISMARCK OR TO LOCAL LAW ENFORCEMENT.

NDZ004-011-012-231900-
BOTTINEAU-WARD-MCHENRY-
153 PM CDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS PARTS OF NORTH CENTRAL
NORTH DAKOTA. FOR DETAILS GO TO WWW.WEATHER.GOV/BIS. CLICK ON THE
RIVERS AND LAKES TAB NEAR THE TOP OF THE MAIN PAGE.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT...WITH
LOCALLY HEAVY RAINFALL POSSIBLE. SOME STORMS MAY BE SEVERE WITH
LARGE HAIL...DAMAGING WINDS...AND PERHAPS AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE MONDAY THROUGH
TUESDAY NIGHT.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER NORTH CENTRAL AND
EAST CENTRAL NORTH DAKOTA THURSDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING TO THE
NATIONAL WEATHER SERVICE IN BISMARCK OR TO LOCAL LAW ENFORCEMENT.

NDZ001>003-005-009-010-013-017>022-031>035-040>045-231900-
DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-PIERCE-MCKENZIE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-
MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
153 PM CDT SAT JUN 22 2013 /1253 PM MDT SAT JUN 22 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT...WITH
LOCALLY HEAVY RAINFALL POSSIBLE. SOME STORMS MAY BE SEVERE WITH
LARGE HAIL...DAMAGING WINDS...AND PERHAPS AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE MONDAY THROUGH
TUESDAY NIGHT.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER NORTH CENTRAL AND
EAST CENTRAL NORTH DAKOTA THURSDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING TO THE
NATIONAL WEATHER SERVICE IN BISMARCK OR TO LOCAL LAW ENFORCEMENT.

HEINERT/SIMOSKO

In the hours before

Local storm report, Jun 22, 8:52 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
852 PM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     TSTM WND GST     6 NW STEELE             46.92N 100.01W
06/22/2013  E70 MPH          KIDDER             ND   PUBLIC

            70 MPH WINDS WERE ACCOMPANIED BY ONE INCH HAIL

&&

NHEINERT
Local storm report, Jun 22, 8:56 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
856 PM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             4 S STEELE              46.80N  99.92W
06/22/2013  M1.00 INCH       KIDDER             ND   CO-OP OBSERVER

            WIND DAMAGE WITH ESTIMATED AT 70MPH... 0.90 INCHES OF
            RAINFALL

&&

KSIMOSKO
Local storm report, Jun 22, 9:06 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
906 PM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             14 SE BENTLEY           46.19N 101.86W
06/22/2013  M1.75 INCH       GRANT              ND   TRAINED SPOTTER

            PEA TO GOLFBALL SIZED HAIL. HAIL LASTED APPROX 30
            MINUTES.

&&

LHUBER
Local storm report, Jun 22, 9:07 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
907 PM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY RAIN       14 SE BENTLEY           46.19N 101.86W
06/22/2013  M2.00 INCH       GRANT              ND   TRAINED SPOTTER

            2 INCHES OF RAIN SINCE 8 PM CDT.

&&

LHUBER
Local storm report, Jun 22, 9:08 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
908 PM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     HEAVY RAIN       BEACH                   46.92N 104.00W
06/22/2013  M2.00 INCH       GOLDEN VALLEY      ND   TRAINED SPOTTER

            TWO INCHES OF RAIN SINCE 6 PM CDT.

&&

LHUBER
Local storm report, Jun 22, 9:25 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
925 PM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     TSTM WND GST     LINCOLN                 46.76N 100.70W
06/22/2013  M70 MPH          BURLEIGH           ND   OTHER FEDERAL

            REPORTED BY NWS EMPLOYEE.

0924 PM     HAIL             LINCOLN                 46.76N 100.70W
06/22/2013  M1.00 INCH       BURLEIGH           ND   OTHER FEDERAL

            REPORTED BY NWS EMPLOYEE.

&&

LHUBER

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:29 PM CDTSevere Thunderstorm WarningBISEmmons, Kidder, Logan61 min
Jun 22, 7:59 PM CDTSevere Thunderstorm WarningBISAdams, Grant, Hettinger, Sioux61 min
Jun 22, 8:13 PM CDTSevere Thunderstorm WarningBISKidder62 min
Jun 22, 8:30 PM CDTSevere Thunderstorm WarningBISGrant, Sioux60 min
Jun 22, 8:30 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Morton, Sioux60 min
Jun 22, 8:43 PM CDTSevere Thunderstorm WarningBISAdams, Grant, Hettinger, Sioux47 min
Jun 22, 9:14 PM CDTAreal Flood AdvisoryBISBurleigh, Emmons, Grant, Kidder, Morton, Oliver and 1 more12 hr
Jun 22, 9:15 PM CDTSevere Thunderstorm WarningBISBurleigh, Morton45 min
Jun 22, 9:17 PM CDTSevere Thunderstorm WarningBISKidder, Wells58 min
Jun 22, 9:25 PM CDTSevere Thunderstorm WarningBISAdams, Burleigh, Emmons, Grant, Hettinger, Morton and 3 more50 min
Jun 22, 9:53 PM CDTFlash Flood WarningBISAdams, Emmons, Grant, Hettinger, Morton, Sioux6 hr
Jun 22, 10:03 PM CDTSevere Thunderstorm WarningBISSheridan, Wells57 min
Jun 22, 10:14 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder, Logan, McLean, Mercer and 2 more61 min
Jun 22, 10:19 PM CDTHigh Wind WarningBISAdams, Grant, Hettinger101 min
Jun 22, 10:47 PM CDTSevere Thunderstorm WarningBISMcHenry, Pierce58 min
Jun 22, 10:49 PM CDTSevere Thunderstorm WarningBISBurleigh, Kidder, McLean, Sheridan, Stutsman, Wells56 min

Nearby

Flash Flood Warnings in North Dakota, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.